Alert archive / Alabama / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 4, 2024, 4:10 AM CDT for 38 counties in Alabama. It took effect at Apr 4, 2024, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2024, 4:10 AM CDT (09:10 UTC)
- In effect from
- Apr 4, 2024, 12:00 PM CDT
- Expired
- Apr 4, 2024, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 38 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 25 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2588 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165 WWUS84 KBMX 040910 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 410 AM CDT Thu Apr 4 2024 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING... ALZ011>013-015-017>050-050000- /O.NEW.KBMX.FW.W.0002.240404T1700Z-240405T0000Z/ Marion-Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- 410 AM CDT Thu Apr 4 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR CENTRAL ALABAMA... * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...The combination of a dry air mass and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:38 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 4, 3:38 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 338 AM CDT Thu Apr 4 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Friday) Issued at 336 AM CDT THU APR 4 2024 A vertically stacked low spinning over the Midwest will rotate toward the Atlantic Coast today and tonight, then northeastward through New England Friday. This will keep Central Alabama within westerly to northwesterly flow pattern, allowing cooler and drier air to advect southward. For today, weak cool to neutral advection will keep temperatures in the 60s. Some moisture associated with a shortwave rotating around the stacked low will allow for some clouds across the northeast. Otherwise, mostly clear skies and breezy winds are expected. Wind gusts of 25-30mph are possible. Winds relax tonight as surface high pressure builds southward through the Mississippi River Valley. Lows will fall into the mid 30s to lower 40s. Patchy frost development will depend on whether winds diminish to 4-6kts, and will hold off on frost headlines for now. Another sunny day is expected Friday, with highs in the 60s. 14 && .LONG TERM... (Friday night through next Wednesday) Issued at 336 AM CDT THU APR 4 2024 Another chilly morning is expected on Saturday as an amplified ridge builds eastward across the region. Our cooler locations in the north/northeast will be close to the freezing mark, and frost development appears probable in those areas, but temperatures will rebound into the mid 60s to lower 70s by the afternoon. This will hopefully be the last frost of the season. Temperatures will begin to trend warmer early next week as the ridge moves east of the area and southwesterly low-level flow returns. Meanwhile, a deep, closed low will rotate from the Central Plains towards the Great Lakes region during the Sunday through Wednesday timeframe. This will evolve into a couple of opportunities for showers and storms through midweek. As the low lifts towards the northeast, a frail cold front will drift across the Lower MS River Valley bringing a decaying line of showers and a few thunderstorms into northwestern portions of the area late Sunday night into Monday morning. A strong presence of high pressure will be centered just off the east coast of Florida which will cause the northeast to southwest oriented frontal boundary to meander across the Tennessee Valley, and highest rain chances look to focus across the northwestern half of the area. Unfortunately, this doesn't bode well for those planning to watch the eclipse. A series of shortwaves, embedded in the ridge to our east, will bring increased moisture and continued rain chances as they pass across the area Tuesday through Wednesday. Models suggest a more organized low-level system may affect the area by midweek, but there's still much model discontinuity with the timing. Highs will be in the 70s to lower 80s during this time with cool conditions overnight. 86/Martin && .AVIATION... (06Z TAFS) Issued at 1230 AM CDT THU APR 4 2024 VFR conditions expected through the forecast period with gusty WNW winds during the day Thursday. Overnight, speeds will vary from 4 to 8kts. Wind speeds increase to 9-15kts by mid morning, with gusts up to 28kts. Wind speeds diminish Thursday evening. 14 && .FIRE WEATHER... A drier and cooler airmass settles across the area through the end of the week. For today, WNW 20ft winds at 12-16mph are expected with surface wind gusts up to 30mph. Minimum RH values will fall into the 20 to 30 percent range this afternoon. Given the low RH values and gusty winds, a Red Flag Warning will be issued for all Central Alabama for this afternoon. Tonight, RH values recover to above 80 percent for most of the area, with 20ft winds diminishing to less than 6mph. For Friday and Saturday, minimum RH values fall into the 25 to 35 percent range, but 20ft winds will be at or less than 10mph. Rain chances return to the northwest Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 61 34 62 32 / 0 0 0 0 Anniston 63 36 63 35 / 0 0 0 0 Birmingham 64 37 65 38 / 0 0 0 0 Tuscaloosa 67 39 68 40 / 0 0 0 0 Calera 64 38 65 39 / 0 0 0 0 Auburn 64 41 64 41 / 0 0 0 0 Montgomery 67 38 69 40 / 0 0 0 0 Troy 68 43 69 40 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CDT this evening for the following counties: Autauga-Barbour-Bibb-Blount-Bullock- Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas- Elmore-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes- Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph- Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa- Walker. && SHORT TERM...14 LONG TERM....86/Martin AVIATION...14
Hazardous weather outlook, Apr 4, 4:01 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 401 AM CDT Thu Apr 4 2024 ALZ011>015-017>050-051215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 401 AM CDT Thu Apr 4 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Red Flag Warnings in Alabama, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.